MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH URETEROSCOPE; SEMI-RIGID URETEROSCOPE

OLYMPUS WINTER & IBE GMBH URETEROSCOPE; SEMI-RIGID URETEROSCOPE
Model Number WA29049A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
The onsite support specialist reported that during a diagnostic procedure, the customer straight ocular angle, dual channel semi-rigid ureteroscope has a reported broken component defect, ¿damaged lens¿.It was reported the procedure was completed using another similar scope.No death injury or infection and no impact to person or other was reported to olympus.
 
Additional Manufacturer Narrative
The subject device was returned to the olympus repair center.The repair inspection confirmed the customer¿s reported problem, blurry image identified due to damaged/broken optical fibers at the distal end due to dents and the semi-rigid outer tube is bent.No moisture was observed inside the optical system.The investigation is in progress; therefore, the root cause cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.In general, the end-user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.
 
Additional Manufacturer Narrative
This report is being supplemented to provide results of the investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.There was no indication that the event was caused by a misuse or that the event was related to design of the device.Repair history was reviewed and no issues were found related to the reported event.Although a definitive root cause of the defects could not be identified, it was determined that the broken lens was likely caused by excessive force during use by the customer.If additional information becomes available at a later date, this report will be supplemented.Olympus will continue to monitor the field performance of this device.

Brand Name
URETEROSCOPE
Common Device Name
SEMI-RIGID URETEROSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16118227
Report Number9610773-2023-00122
Device Sequence Number5654741
Product Code FGB
UDI-Device Identifier04042761063043
UDI-Public04042761063043
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K951855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA29049A
Device Catalogue NumberWA29049A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown